Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 6, 2006, 6:55 PM CDT for Travis County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2006, 6:55 PM CDT (23:55 UTC)
- Expired
- May 6, 2006, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:40 PM CDT | FLOOD | 10 Nw Austin, TX | WIDESPREAD FLOODING BEING REPORTED IN NORTH AUSTIN. U.S. HIGHWAY 183 SERVICE ROADS FLOODED. DIME SIZE HAIL NEAR BEE CAVE. |
| May 6, 8:23 PM CDT | FLOOD | 8 Nw Austin, TX | THE AUSTIN FIRE DEPT REPORTS LOW WATER CROSSINGS AT RANCH ROAD 2222 AND BULL CREEK IS FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 062355
FFWEWX
TXC453-070400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 PM CDT SAT MAY 6 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 1100 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE LAGO VISTA.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3034 9814 3009 9775 3040 9739 3041 9780
3058 9801
$$3 follow-up statements
000
WGUS74 KEWX 070040
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CDT SAT MAY 6 2006
TXC453-070400-
TRAVIS TX-
738 PM CDT SAT MAY 6 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
TRAVIS COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE LAKEWAY...LAGO VISTA AND AUSTIN.
MINOR STREET FLOODING HAS BEEN OBSERVED AND RAINFALL AMOUNTS OF UP
TO ONE AND A HALF INCHES HAVE ALSO BEEN REPORTED. VERY HEAVY
RAINFALL WILL CONTINUE TO MOVE ACROSS TRAVIS COUNTY DURING THE NEXT
TWO HOURS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3034 9814 3009 9775 3040 9739 3041 9780
3058 9801
$$000
WGUS74 KEWX 070115
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
812 PM CDT SAT MAY 6 2006
TXC453-070400-
TRAVIS TX-
812 PM CDT SAT MAY 6 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
TRAVIS COUNTY...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE LAKEWAY...LAGO VISTA AND AUSTIN.
THERE HAVE BEEN A NUMBER OF REPORTS OF FLASH FLOODING ACROSS TRAVIS
COUNTY THIS EVENING. WIDESPREAD FLOODING WAS REPORTED IN NORTH
AUSTIN AND HIGHWAY 183 SERVICE ROADS ARE ALSO FLOODED. DO NOT
ATTEMPT TO DRIVE THIS EVENING UNTIL THE WATER HAS HAD A CHANCE TO
RUN OFF AND THEN YOU CAN SAFELY TRAVEL.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3034 9814 3009 9775 3040 9739 3041 9780
3058 9801
$$000
WGUS74 KEWX 070300
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 PM CDT SAT MAY 6 2006
TXC453-070304-
TRAVIS TX-
1000 PM CDT SAT MAY 6 2006
...THE FLASH FLOOD WARNING FOR TRAVIS COUNTY HAS BEEN CANCELLED...
THE HEAVY RAINFALL FROM EARLIER THIS EVENING HAS MOVED WELL OUT OF
TRAVIS COUNTY. THE WATER FROM EARLIER RAINFALL WILL CONTINUE TO
DRAIN FOR THE NEXT FEW HOURS. WATER LEVELS IN AREA CREEKS AND
STREAMS WILL ALSO FALL DURING THE NEXT SEVERAL HOURS.
THERE IS THE POTENTIAL FOR ADDITIONAL RAINFALL TONIGHT AND SUNDAY
AND THIS WOULD QUICKLY RESULT IN FLASH FLOODING AND RAPID RISES ON
AREA CREEKS AND STREAMS. CONTINUE TO MONITOR THE LATEST WEATHER
FORECAST AND BE READY TO MOVE TO SAFE SHELTER IF FLOODING IS
OBSERVED OR WARNING ARE ISSUED.
LAT...LON 3034 9814 3009 9775 3040 9739 3041 9780
3058 9801
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:27 PM CDT, 28 minutes earlier.
Area forecast discussion, May 6, 6:27 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 PM CDT SAT MAY 6 2006 .AVIATION... BOUNDARY LOCATED OVER THE HILL COUNTRY ONCE AGAIN THE FOCUS OF DEVELOPING CONVECTION. SHRA/TSRA WILL MOVE E/SE AND WILL MOVE INTO THE KAUS TAF SITE BETWEEN 00Z AND 02Z. SEVERE THUNDERSTORM WATCH VALID UNTIL 02Z....WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. AFTER 05Z MVFR CIGS WILL DEVELOP AND CONTINUE THRU 15Z. WINDS WILL REMAIN LIGHT WITH A GENERAL SE DIRECTION. ANOTHER CHANCE FOR SHRA/TSRA SUNDAY AFTERNOON AND EVENING WITH SOME ONCE AGAIN REACHING SEVERE LEVELS. && .PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 6 2006) DISCUSSION... THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301 HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY. AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, May 6, 5:30 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SAT MAY 6 2006 TXZ171>173-183>194-202>209-217>225-228-071030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| May 5, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 63 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 5, 8:29 PM CDT | Tornado Warning | EWX | Atascosa | 31 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 59 min |
| May 6, 12:10 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 65 min |
| May 6, 12:37 AM CDT | Tornado Warning | EWX | Burnet | 23 min |
| May 6, 12:53 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 6, 12:59 AM CDT | Tornado Warning | EWX | Burnet | 31 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 65 min |
| May 6, 1:24 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 66 min |
| May 6, 1:28 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 6, 2:09 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 81 min |
| May 6, 2:13 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 6, 2:19 AM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 6, 2:26 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 42 min |
| May 6, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 68 min |
| May 6, 2:52 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| May 6, 2:59 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 60 min |
| May 6, 3:50 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| May 6, 4:12 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 6, 4:57 AM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 6, 5:06 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 54 min |
| May 6, 5:09 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 6, 5:12 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 33 min |
| May 6, 5:53 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 67 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | EWX | Blanco | 115 min |
| May 6, 6:39 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 6, 6:40 AM CDT | Flash Flood Warning | EWX | Real | 2 hr |
| May 6, 6:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 55 min |
| May 6, 7:08 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 67 min |
| May 6, 7:32 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 58 min |
| May 6, 7:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| May 6, 7:52 AM CDT | Flash Flood Warning | EWX | Kerr | 113 min |
| May 6, 8:04 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 116 min |
| May 6, 8:21 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 6, 8:28 AM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 6, 9:45 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 82 min |
| May 6, 4:47 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 73 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.